Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 113, NWS Fort Worth, TX

April 30, 2004Henderson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 30, 2004, 10:01 PM CDT for Henderson County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2004, 10:01 PM CDT (03:01 UTC)
Expired
Apr 30, 2004, 11:00 PM CDT
In force
59 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Henderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 7:40 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2126 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 010301
SVRFTW
TXC213-010400-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1001 PM CDT FRI APR 30 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENDERSON COUNTY IN NORTHEAST TEXAS

* UNTIL 1100 PM CDT

* AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 11 MILES SOUTH OF MALAKOFF...MOVING NORTHEAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MALAKOFF AROUND 1015 PM CDT
  ATHENS AROUND 1025 PM CDT

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.

LAT...LON 3236 9612 3220 9613 3203 9603 3205 9578
          3235 9578

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:11 PM CDT, 6 hours 50 minutes earlier.

Area forecast discussion, Apr 30, 3:11 PM CDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT FRI APR 30 2004

.DISCUSSION...
SEVERE WEATHER...IN THE WEST AT THE PRESENT TIME...WILL SPREAD EAST
ACROSS THE CWA TONIGHT...AND TURN INTO A HEAVY RAIN EVENT.  FLOOD
WATCH ISSUED FOR THE NORTHWESTERN TWO THIRDS OF NORTH TEXAS FOR
TONIGHT AS HEAVY RAINS WILL COVER AREAS ALREADY SATURATED FROM LAST
WEEKS RAINS.  THE RAINS WILL END SATURDAY OVER ALL BUT THE SOUTHEAST
AFTER A COLD FRONTAL PASSAGE. THIS IS A COLD AIRMASS FOR EARLY MAY
AND TEMPS WILL BE IN THE 40S BY SUNDAY MORNING OVER MOST OF NORTH
TEXAS. TEMPS WILL BEGIN TO RISE WITH THE NEW WEEK AS HIGH PRESSURE
BUILDS AND THE ATMOSPHERE DRIES.  THE REMAINDER OF THE WEEK SHOULD
BE RAIN FREE WITH MORE SEASONAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   55  61  48  70 / 100  70   0   0
WACO, TX               61  66  49  72 /  80  80   0   0
PARIS, TX              58  62  49  70 / 100  70   0   0
DENTON, TX             53  61  47  70 / 100  70   0   0
MCKINNEY, TX           56  61  48  70 / 100  70   0   0
DALLAS, TX             56  62  48  71 / 100  70   0   0
TERRELL, TX            61  63  49  71 / 100  70   0   0
CORSICANA, TX          62  67  49  71 /  80  80   0   0
TEMPLE, TX             62  68  49  72 /  70  80  30   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 700 AM CDT SATURDAY FOR ZONES TXZ091>095...
TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>146...TXZ156>157...
TXZ159.

TORNADO WATCH UNTIL 900 PM CDT FRIDAY FOR ZONES TXC085...TXC097...
TXC113...TXC121...TXC133...TXC139...TXC143...TXC147...TXC181...
TXC221...TXC237...TXC251...TXC337...TXC363...TXC367...TXC429...
TXC439...TXC497...TXC503.

&&

42
Hazardous weather outlook, Apr 30, 3:25 PM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT FRI APR 30 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
325 PM CDT FRI APR 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE NORTHWEST
HALF OF NORTH TEXAS THROUGH TONIGHT. THE MODERATE RISK AREA IS
NORTHWEST OF A GOLDTHWAITE...HILLSBORO...PARIS LINE. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF NORTH
TEXAS FOR TONIGHT.  THE MAIN THREAT WILL BE FROM LARGE HAIL AND
DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE.

AS THE COLD FRONT MOVES SOUTHWARD THROUGH NORTH TEXAS TONIGHT...THE
THREAT OF FLOODING WILL INCREASE...WITH WIDESPREAD AMOUNTS BETWEEN
ONE AND THREE INCHES EXPECTED...AND ISOLATED THREE TO FIVE INCH
AMOUNTS POSSIBLE.  A FLOOD WATCH HAS BEEN ISSUED FOR THE NORTHWEST
HALF OF NORTH TEXAS NORTH OF A LAMPASAS...WACO...ATHENS LINE.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF THUNDERSTORMS AREAWIDE SATURDAY...AND A
CHANCE OF THUNDERSTORMS ACROSS THE SOUTH SATURDAY NIGHT. SOME OF
THESE STORMS MAY BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS.
HEAVY RAIN AND LIGHTNING WILL ALSO PRESENT WEATHER HAZARDS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING FOR
AREAS WEST OF INTERSTATE 35. SPOTTER ACTIVATION MAY BE NECESSARY
ACROSS ALL OF NORTH TEXAS TONIGHT.

ROBBINS

In the hours before

Local storm report, Apr 30, 9:19 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
919 PM CDT FRI APR 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0919 PM     HAIL            DUNCANVILLE              32.65N  96.91W
04/30/2004  0.75 INCH       DALLAS              TX   TRAINED SPOTTER

            AMATEUR RADIO SPOTTERS
Local storm report, Apr 30, 9:22 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
922 PM CDT FRI APR 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0921 PM     HAIL            DUNCANVILLE              32.65N  96.91W
04/30/2004  1.75 INCH       DALLAS              TX   TRAINED SPOTTER
Special weather statement, Apr 30, 9:31 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
931 PM CDT FRI APR 30 2004

TXZ135-147-148-010330-
ANDERSON-FREESTONE-HENDERSON-
931 PM CDT FRI APR 30 2004

...SIGNIFICANT WEATHER UPDATE...

INTENSIFYING THUNDERSTORMS BETWEEN CAYUGA AND FAIRFIELD WILL MOVE
NORTHEAST TOWARDS ATHENS BY 1045 PM CDT. THESE STORMS MAY BECOME
SEVERE AND PEOPLE IN THIS AREA SHOULD MONITOR WEATHER DEVELOPMENTS
AS SEVERE WEATHER WARNINGS MAY BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR NORTH CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING FOR
NORTHEASTERN TEXAS.

07/BB
Local storm report, Apr 30, 9:44 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
944 PM CDT FRI APR 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0938 PM     HAIL            3 W IREDELL              31.99N  97.92W
04/30/2004  1.75 INCH       BOSQUE              TX   NWS EMPLOYEE

            BETWEEN HICO AND IREDELL
Local storm report, Apr 30, 9:55 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
955 PM CDT FRI APR 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0400 PM     HAIL            BRECKENRIDGE             32.76N  98.91W
04/30/2004  1.00 INCH       STEPHENS            TX   LAW ENFORCEMENT
Local storm report, Apr 30, 10:01 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1001 PM CDT FRI APR 30 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0545 PM     HAIL            POTTSBORO                33.77N  96.67W
04/30/2004  0.88 INCH       GRAYSON             TX   FIRE DEPT/RESCUE

            NICKEL HAIL IN POTTSBORO

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:06 PM CDTSevere Thunderstorm WarningFWDComanche54 min
Apr 30, 7:22 PM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant53 min
Apr 30, 7:43 PM CDTSevere Thunderstorm WarningFWDBosque, Erath, Hood, Somervell62 min
Apr 30, 7:49 PM CDTSevere Thunderstorm WarningFWDCooke56 min
Apr 30, 7:50 PM CDTSevere Thunderstorm WarningFWDParker55 min
Apr 30, 7:58 PM CDTSevere Thunderstorm WarningFWDComanche62 min
Apr 30, 8:04 PM CDTSevere Thunderstorm WarningFWDLamar56 min
Apr 30, 8:07 PM CDTSevere Thunderstorm WarningFWDMills53 min
Apr 30, 8:16 PM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant44 min
Apr 30, 8:29 PM CDTSevere Thunderstorm WarningFWDHamilton46 min
Apr 30, 8:42 PM CDTSevere Thunderstorm WarningFWDBosque, Hood, Somervell48 min
Apr 30, 8:57 PM CDTSevere Thunderstorm WarningFWDComanche, Dallas, Hamilton, Tarrant63 min
Apr 30, 9:12 PM CDTSevere Thunderstorm WarningFWDJohnson63 min
Apr 30, 9:24 PM CDTSevere Thunderstorm WarningFWDBosque66 min
Apr 30, 10:07 PM CDTSevere Thunderstorm WarningFWDDallas38 min
Apr 30, 10:11 PM CDTSevere Thunderstorm WarningFWDAnderson34 min
Apr 30, 10:15 PM CDTSevere Thunderstorm WarningFWDHamilton60 min
Apr 30, 10:24 PM CDTSevere Thunderstorm WarningFWDBosque51 min
Apr 30, 10:39 PM CDTSevere Thunderstorm WarningFWDVan Zandt51 min
Apr 30, 10:47 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Kaufman43 min
Apr 30, 11:03 PM CDTSevere Thunderstorm WarningFWDHenderson42 min
Apr 30, 11:11 PM CDTSevere Thunderstorm WarningFWDBosque64 min
Apr 30, 11:20 PM CDTSevere Thunderstorm WarningFWDHunt, Rockwall55 min
Apr 30, 11:33 PM CDTSevere Thunderstorm WarningFWDKaufman, Rains, Van Zandt57 min
Apr 30, 11:39 PM CDTSevere Thunderstorm WarningFWDEllis66 min
Apr 30, 11:46 PM CDTSevere Thunderstorm WarningFWDHenderson29 min
May 1, 12:21 AM CDTSevere Thunderstorm WarningFWDHopkins54 min
May 1, 12:31 AM CDTSevere Thunderstorm WarningFWDNavarro59 min
May 1, 12:51 AM CDTSevere Thunderstorm WarningFWDHenderson39 min
May 1, 1:04 AM CDTFlash Flood WarningFWDHenderson, Navarro3 hr
May 1, 1:58 AM CDTSevere Thunderstorm WarningFWDHenderson, Navarro62 min
May 1, 2:05 AM CDTFlash Flood WarningFWDMcLennan3 hr
May 1, 3:50 AM CDTFlash Flood WarningFWDHenderson, Navarro3 hr
May 1, 4:50 AM CDTFlash Flood WarningFWDMcLennan3 hr
May 1, 6:38 AM CDTFlash Flood WarningFWDAnderson3 hr
May 1, 9:26 AM CDTFlash Flood WarningFWDAnderson3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.